# SDR AWXA200301057

- Difficulty date: September 13, 2003
- Submitted: September 15, 2003
- Operation: Air carrier
- Aircraft: N178AW
- Make and model: Boeing 737277
- Aircraft serial: 22645
- Aircraft time: 63,847 hours, 50,771 cycles
- System (JASC): 2421 · AC Generator-Alternator
- Part: Garlock Seal
- Part number: 803689
- Condition: Failed
- Location: Csd
- Component: Csd, Boeing
- Component part number: 731753
- Stage of operation: CL
- How discovered: O
- Nature of condition: H, J
- Precautionary procedure: A

## Discrepancy

ON CLIMB OUT OF PHX EN ROUTE FOR BOI THE NR 1 GENERATOR TEMPERATURE WENT INTO THE YELLOW FOLLOWED BY A GENERATOR HIGH TEMPERATURE LIGHT, ATTEMPT APU START WITH NO SUCCESS. FOLLOWED QUICK REFERENCE HANDBOOK AND DISCONNECTED THE NR 1 GENERATOR, TURNED BACK TO PHX AND LANDED WITHOUT FURTHER EVENT. MAINTENANCE REMOVED AND REPLACED THE NR 1 CONSTANT SPEED DRIVE IAW T/C R5M24003, AND REPLACED GARLOC SEAL IAW BMM 72-61-00, PG. 5, STEP 5B. OPERATIONAL AND LEAK CHECKS WERE GOOD.  VENDORS FUNCTIONAL CHECK OF CSD S/N 14890 CONFIRMED FAILURE OF UNIT. UNIT WAS FOUND LEAKING FROM INPUT CARBON SEAL DUE A WORN INPUT BEARING AND SEAL RETAINER, LOSS OF OIL CAUSED HIGH TEMPERATURE INDICATION. UNIT WAS OVERHAULED.
